Alert archive / Hawaii / High Wind Warnings in 2009
High Wind Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 17, 2009, 6:51 PM HST for Hawaii County, Hawaii. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2009, 6:51 PM HST (04:51 UTC)
- Expired
- Mar 18, 2009, 3:43 PM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 180451 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 651 PM HST TUE MAR 17 2009 ...STRONG WINDS ARE OCURRING AT THE BIG ISLAND SUMMITS... .AN UPPER TROUGH NEAR THE ISLANDS HAS BOOSTED WIND SPEEDS AT THE BIG ISLAND SUMMITS ABOVE WARNING THRESHOLD. MODELS SHOW WINDS WILL REMAIN HIGH THROUGH WEDNESDAY AFTERNOON. HIZ028-181800- /O.NEW.PHFO.HW.W.0004.090318T0451Z-090319T0400Z/ BIG ISLAND SUMMITS- 651 PM HST TUE MAR 17 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. WINDS WILL BE 45 TO 55 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ POWELL
2 follow-up statements
000 WWHW70 PHFO 181340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST WED MAR 18 2009 ...STRONG WINDS ARE OCURRING AT THE BIG ISLAND SUMMITS... .AN UPPER TROUGH NEAR THE ISLANDS HAS BOOSTED WIND SPEEDS AT THE BIG ISLAND SUMMITS ABOVE WARNING THRESHOLD. MODELS SHOW WINDS WILL REMAIN HIGH THROUGH WEDNESDAY AFTERNOON. HIZ028-190245- /O.EXT.PHFO.HW.W.0004.000000T0000Z-090319T0600Z/ BIG ISLAND SUMMITS- 340 AM HST WED MAR 18 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM HST THIS EVENING... WINDS WILL BE 45 TO 60 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ POWELL
000 WWHW70 PHFO 190143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST WED MAR 18 2009 ...STRONG WINDS ARE OCCURING ACROSS THE BIG ISLAND SUMMITS... .THE UPPER TROUGH RESPONSIBLE FOR THE HIGH WINDS ACROSS THE BIG ISLAND SUMMITS IS MOVING AWAY FROM THE AREA. IN RESPONSE...WINDS HAVE DIMINISHED...BUT ARE STILL MEETING ADVISORY CRITERIA. HIZ028-191000- /O.CAN.PHFO.HW.W.0004.000000T0000Z-090319T0600Z/ /O.NEW.PHFO.WI.Y.0017.090319T0143Z-090319T1000Z/ BIG ISLAND SUMMITS- 343 PM HST WED MAR 18 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS ACROSS THE BIG ISLAND SUMMITS ARE EXPECTED TO BE 25 TO 35 MPH THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 17, 3:30 PM HST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 17, 3:30 PM HST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE MAR 17 2009 .SYNOPSIS... A WEATHER DISTURBANCE WILL BE MOVING THROUGH THE ISLANDS TONIGHT AND WEDNESDAY...WITH THE BIG ISLAND AND MAUI COUNTY EXPECTED TO RECEIVE MOST OF THE WEATHER. MORE NORMAL TRADE WINDS WILL RETURN THURSDAY WITH SHOWERS CONFINED TO THE WINDWARD AND MOUNTAIN AREAS. && .DISCUSSION... THE CORE OF THE CLOUDS AND RAIN WILL BE AFFECTING MOST OF THE MAIN HAWAIIAN ISLANDS DURING THE NEXT 12 HOURS...A LITTLE LONGER FOR THE BIG ISLAND. KAUAI COUNTY IS AT THE FRINGE OF THE ACTIVITY AND IS EXPECTED TO GET FEWER SHOWERS. THE IMPULSE HAS SHOWN SOME STRENGTHENING AS IT APPROACHES THE MAIN HAWAIIAN ISLANDS...THUS WARRANTING AN EXPANSION OF THE FLASH FLOOD WATCH FOR MAUI COUNTY IN THE OVERNIGHT PERIOD...THROUGH 8 AM HST WEDNESDAY. THE LATEST SATELLITE IMAGERY STILL SHOWS THE BRUNT OF THE WEATHER TO THE WEST OF THE ISLANDS...BUT GRADUALLY CLOSING IN. ADDITIONALLY...WEATHER RADAR HAS PICKED A COUPLE OF HEAVY SHOWERS OVER WINDWARD HALEAKALA MAUI IN THE PAST HOUR...NOT TOO FAR FROM HANA. IN TANDEM...THE FLASH FLOOD WATCH FOR THE BIG ISLAND REMAINS WHERE IT HAS BEEN EXTENDED TO 8 AM HST WEDNESDAY AS WELL. THE WINDS HAVE STRENGTHENED AGAIN OVER THE SUMMITS...WITH SPEEDS INTO THE 40S...INTO THE WARNING RANGE. THERE WILL BE A REISSUANCE OF THE WINTER WEATHER ADVISORY SHORTLY TO INCLUDE THE STRONG WINDS. ALSO...THE EXPIRATION TIME WILL BE EXTENDED TO 8 AM HST WEDNESDAY. OTHERWISE...THE IMPROVING TREND LOOKS OKAY. KAUAI TONIGHT...OAHU TOWARDS DAY BREAK WEDNESDAY...FOLLOWED BY MAUI COUNTY IN THE LATE MORNING TO EARLY AFTERNOON...AND THE BIG ISLAND LATE AFTERNOON AND WEDNESDAY EVENING. A TRADEWIND REGIME SETTLES IN THEREAFTER WITH TRADES STRENGTHENING INTO THE WEEKEND. && .AVIATION... THE MULTILAYERED CLOUDS CONTAINS LIGHT RIME ICING. PLEASE SEE THE LATEST AIRMETS FOR MORE DETAILS. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR MAUI COUNTY THROUGH 8 AM HST WEDNESDAY. FLASH FLOOD WATCH FOR THE BIG ISLAND THROUGH 8 AM HST WEDNESDAY. WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 8 AM HST WEDNESDAY. && H LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:55 PM HST | Areal Flood Advisory | HFO | Kalawao | 113 min |
| Mar 17, 9:54 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 17, 10:20 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
High Wind Warnings in Hawaii, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.